Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Cardiol Angeiol (Paris). 2006 Jun;55(3):161-3.

Sinus arrest and moderate hyperkalemia.

Author information

1
Cardiology Department, University Hospital (HUG), 1211 Geneva, Switzerland. robert.bonvini@hcuge.ch

Abstract

Hyperkalemia, especially if severe, is a frequent cause of cardiac rhythm pathologies. Sinus arrest of sudden onset is more likely to occur when the potassium level is very high (e.g. > 8 mmol/l) but in concomitance with negative chronotropic drugs it may occur even in presence of a moderate hyperkalemia. This case report highlights the fact that these kinds of drugs, especially in combination, are probably to be avoided in patients at risk of developing hyperkalemia (e.g. diabetics, renal failure, etc.), even of moderate degree, considering this life-threatening cardiac complication.

PMID:
16792034
DOI:
10.1016/j.ancard.2005.10.001
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center